Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 25, 2009, 10:51 PM MDT. It took effect at Sep 26, 2009, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2009, 10:51 PM MDT (04:51 UTC)
- In effect from
- Sep 26, 2009, 10:00 AM MDT
- Expired
- Sep 26, 2009, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 260451 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1051 PM MDT FRI SEP 25 2009 ...CRITICAL FIRE WEATHER SITUATION ON SATURDAY... .BRISK NORTHWEST FLOW ALOFT WILL DEVELOP OVER THE REGION ON SATURDAY. ALSO ON SATURDAY A SURFACE LOW PRESSURE TROUGH WILL BE OVER EASTERN WYOMING. GUSTY WEST WINDS...VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT OVER THE LOWER ELEVATIONS OF CARBON COUNTY ON SATURDAY AND A RED FLAG WARNING HAS BEEN ISSUED. WYZ293-261800- /O.UPG.KCYS.FW.A.0003.090926T1600Z-090927T0100Z/ /O.NEW.KCYS.FW.W.0006.090926T1600Z-090927T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 1051 PM MDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...293 WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED ACROSS THE LOWER ELEVATIONS OF CARBON COUNTY FROM MID MORNING TO EARLY EVENING ON SATURDAY. IN ADDITION...TEMPERATURES WILL BE VERY WARM AND MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WEILAND
2 follow-up statements
000 WWUS85 KCYS 262127 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT SAT SEP 26 2009 ...CRITICAL FIRE WEATHER SITUATION THIS AFTERNOON... .BRISK NORTHWEST FLOW ALOFT WILL DEVELOP OVER THE REGION ON SATURDAY. ALSO ON SATURDAY A SURFACE LOW PRESSURE TROUGH WILL BE OVER EASTERN WYOMING. GUSTY WEST WINDS...VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT OVER THE LOWER ELEVATIONS OF CARBON COUNTY SATURDAY AND A RED FLAG WARNING REMAINS IN EFFECT. WYZ293-270100- /O.CON.KCYS.FW.W.0006.000000T0000Z-090927T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 327 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...293 WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL PERSIST ACROSS THE LOWER ELEVATIONS OF CARBON COUNTY INTO EARLY THIS EVENING. IN ADDITION...TEMPERATURES WILL BE VERY WARM AND MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KCYS 270102 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT SAT SEP 26 2009 WYZ293-270215- /O.EXP.KCYS.FW.W.0006.000000T0000Z-090927T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 702 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...293 WINDS AND TEMPERATURES WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES INCREASE OVER THE NEXT SEVERAL HOURS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:05 PM MDT, 8 hours 46 minutes earlier.
Area forecast discussion, Sep 25, 2:05 PM MDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT FRI SEP 25 2009
.SHORT TERM...TONIGHT THROUGH SUNDAY...
NORTHERLY FLOW WILL OCCUR ALOFT TONIGHT OVER THE CWA
AS THE UPPER LOW FINALLY MOVES FROM THE CENTRAL PLAINS INTO THE
CENTRAL MISSISSIPPI VALLEY. NW FLOW WILL CONTINUE ALOFT OVER THE
FORECAST AREA FROM SAT THROUGH SUN AS AN UPPER RIDGE BUILDS OFF THE
WEST COAST AND MOVES INLAND. A DRY COLD FRONT WILL ENTER THE
NORTHERN PORTIONS OF THE CWA SUN MRNG AND WILL MOVE ACROSS THE
ENTIRE FORECAST AREA BY SUN EVENING. WINDS WILL BE GUSTY AHEAD OF
THE COLD FRONT ON SAT WITH LOW RHS. AFTER COORDINATING WITH
DISPATCH OFFICES...WILL LET THE FIRE WEATHER WATCH FOR CARBON COUNTY
FOR SAT CONTINUE AND LET EVENING SHIFT UPDATE TO A RED FLAG WARNING.
HIGH TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL ON SAT AND
AROUND 6 TO 8 DEGREES ABOVE NORMAL AHEAD OF THE COLD FRONT ON SUN.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
MEDIUM RANGE DETERMINISTIC MODELS ARE IN GOOD AGREEMENT EARLY IN THE
WEEK...WITH TIMING DIFFERENCES CREEPING IN FOR THE MIDDLE OF THE
WEEK AND AFTER. UPPER RIDGE AXIS WILL CROSS THE SPINE OF THE
ROCKIES SUNDAY NIGHT THROUGH MONDAY NIGHT. AS A RESULT...BENIGN
CONDITIONS ARE EXPECTED DURING THIS TIMEFRAME...WITH TEMPERATURES
STILL RUNNING SEVERAL DEGREES ABOVE NORMAL. THE NEXT HIGHLY
AMPLIFIED UPPER TROUGH WILL MOVE ONTO THE WEST COAST BY EARLY
TUESDAY...STRENGTHENING THE SOUTHWEST FLOW ALOFT THROUGHOUT THE
NORTHERN ROCKIES. DID NOT MAKE ANY CHANGES TO THE EARLIER
IDEA...OF SPREADING PRECIPITATION CHANCES INTO CARBON COUNTY LATE
TUESDAY.
BY WEDNESDAY...TIMING DIFFERENCES BECOME MUCH MORE EVIDENT ACROSS
THE NRN ROCKIES. THE OPERATIONAL GFS KEEPS THIS UPPER TROUGH
OPEN...DRIVING THE FROPA THROUGH ON WEDNESDAY. THE ECMWF...ON THE
OTHER HAND...CLOSES THE UPPER LOW OFF OVER ID ON WEDNESDAY...WITH
THE EVENTUAL FROPA HOLDING OFF UNTIL LATE WEDNESDAY/EARLY
THURSDAY. INTERESTINGLY...THE OPERATIONAL GFS HAS TRENDED WEAKER
AND FASTER WITH THIS UPPER TROUGH OVER THE PAST SEVERAL DAYS.
MEANWHILE...THE ECMWF HAS MAINTAINED THE SLOWER CLOSED SOLUTION.
THE UKMET IS A COMPROMISE BETWEEN THE TWO. IF THE PAST TWO SYSTEMS
ARE USED AS INDICATORS...THE UPPER CUT-OFF WILL BE THE OUTCOME.
BUT...GIVEN THE TIMING AND DURATION UNCERTAINTIES...FOR NOW WILL
CONTINUE TO INCREASE PRECIPITATION CHANCES DURING THE MIDDLE OF
NEXT WEEK.
THE WEEK WILL BEGIN WITH WARMER THAN NORMAL TEMPERATURES FOR MONDAY
AND TUESDAY. WEDNESDAYS TEMPERATURES ARE UNCERTAIN AT THIS POINT
GIVEN SIGNIFICANT MODEL TIMING DISPARITIES OF THE FROPA. IN EITHER
SCENARIO...MUCH COOLER TEMPERATURES CAN BE EXPECTED FOR THURSDAY AND
FRIDAY.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH SUNDAY.
&&
.FIRE WEATHER...
WINDY AND DRY CONDITIONS ON SATURDAY ALONG WITH FIRE DANGER IN
THE VERY HIGH CATEGORY HAS PROMPTED A FIRE WEATHER WATCH FOR THE
LOWER ELEVATIONS OF CARBON COUNTY FROM MID MORNING SAT UNTIL SAT
EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY WHICH
WILL CAUSE A SHIFT IN THE WINDS FROM WESTERLY TO NORTHERLY. GUSTY
WINDS WILL ALSO OCCUR ON SUNDAY...BUT RHS BEHIND THE FRONT WILL
LIKELY BE ABOVE CRITERIA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 7 PM SATURDAY FOR
FIRE WEATHER ZONE 293.
NE...NONE.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...HAHNHazardous weather outlook, Sep 25, 10:00 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT FRI SEP 25 2009 WYZ059>070-261130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1000 AM MDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS ON TUESDAY. IT WILL BE WINDY ON WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. SCATTERED RAIN AND SNOW SHOWERS CAN BE EXPECTED ALONG WITH WINDY CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS MUCH COOLER AIR MOVES IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-261130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1000 AM MDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND SOME THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.